Please use this identifier to cite or link to this item:
Title: Graph homomorphisms via vector colorings
Authors: Godsil, Chris
Roberson, David E.
Rooney, Brendan
Šámal, Robert
Varvitsiotis, Antonios
Keywords: Science::Mathematics
Issue Date: 2019
Source: Godsil, C., Roberson, D. E., Rooney, B., Šámal, R., & Varvitsiotis, A. (2019). Graph homomorphisms via vector colorings. European Journal of Combinatorics, 79, 244-261. doi:10.1016/j.ejc.2019.04.001
Journal: European Journal of Combinatorics
Abstract: In this paper we study the existence of homomorphisms G→H using semidefinite programming. Specifically, we use the vector chromatic number of a graph, defined as the smallest real number t≥2 for which there exists an assignment of unit vectors i↦p i to its vertices such that 〈p i ,p j 〉≤−1∕(t−1), when i∼j. Our approach allows to reprove, without using the Erdős–Ko–Rado Theorem, that for n>2r the Kneser graph K n:r and the q-Kneser graph qK n:r are cores, and furthermore, that for n∕r=n ′ ∕r ′ there exists a homomorphism K n:r →K n ′ :r ′ if and only if n divides n ′ . In terms of new applications, we show that the even-weight component of the distance k-graph of the n-cube H n,k is a core and also, that non-bipartite Taylor graphs are cores. Additionally, we give a necessary and sufficient condition for the existence of homomorphisms H n,k →H n ′ ,k ′ when n∕k=n ′ ∕k ′ . Lastly, we show that if a 2-walk-regular graph (which is non-bipartite and not complete multipartite)has a unique optimal vector coloring, it is a core. Based on this sufficient condition we conducted a computational study on Ted Spence's list of strongly regular graphs ( es/srgraphs.php)and found that at least 84% are cores.
ISSN: 0195-6698
DOI: 10.1016/j.ejc.2019.04.001
Rights: © 2019 Elsevier Ltd. All rights reserved. This paper was published in European Journal of Combinatorics and is made available with permission of Elsevier Ltd.
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:SPMS Journal Articles

Files in This Item:
File Description SizeFormat 
Graph homomorphisms via vector colorings.pdf280.82 kBAdobe PDFView/Open

Citations 50

Updated on Jan 28, 2023

Page view(s)

Updated on Jan 29, 2023

Download(s) 50

Updated on Jan 29, 2023

Google ScholarTM




Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.